Please use this identifier to cite or link to this item: http://hdl.handle.net/10995/102781
Title: Contact graphs of circular arcs
Authors: Alam, M. J.
Eppstein, D.
Kaufmann, M.
Kobourov, S. G.
Pupyrev, S.
Schulz, A.
Ueckerdt, T.
Issue Date: 2015
Publisher: Springer Verlag
Citation: Contact graphs of circular arcs / M. J. Alam, D. Eppstein, M. Kaufmann, et al. — DOI 10.1007/978-3-319-21840-3_1 // Lecture Notes in Computer Science (including subseries Lecture Notes in Artificial Intelligence and Lecture Notes in Bioinformatics). — 2015. — Vol. 9214. — P. 1-13.
Abstract: We study representations of graphs by contacts of circular arcs, CCA-representations for short, where the vertices are interior-disjoint circular arcs in the plane and each edge is realized by an endpoint of one arc touching the interior of another. A graph is (2, k)-sparse if every s-vertex subgraph has at most 2s − k edges, and (2, k)-tight if in addition it has exactly 2n−k edges, where n is the number of vertices. Every graph with a CCA-representation is planar and (2, 0)-sparse, and it follows from known results that for k ≥ 3 every (2, k)-sparse graph has a CCA-representation. Hence the question of CCA-representability is open for (2, k)-sparse graphs with 0 ≤ k ≤ 2. We partially answer this question by computing CCArepresentations for several subclasses of planar (2, 0)-sparse graphs. Next, we study CCA-representations in which each arc has an empty convex hull. We show that every plane graph of maximum degree 4 has such a representation, but that finding such a representation for a plane (2, 0)-tight graph with maximum degree 5 is NP-complete. Finally, we describe a simple algorithm for representing plane (2, 0)-sparse graphs with wedges, where each vertex is represented with a sequence of two circular arcs (straight-line segments). © Springer International Publishing Switzerland 2015.
Keywords: ALGORITHMS
DATA STRUCTURES
GRAPHIC METHODS
CONTACT GRAPHS
MAXIMUM DEGREE
PLANE GRAPHS
REPRESENTABILITY
REPRESENTATIONS OF GRAPHS
SIMPLE ALGORITHM
SPARSE GRAPHS
STRAIGHT-LINE SEGMENTS
GRAPH THEORY
URI: http://hdl.handle.net/10995/102781
Access: info:eu-repo/semantics/openAccess
SCOPUS ID: 84951855468
PURE ID: 568584
98c696c3-1132-4402-a4a4-9dd517deffb3
ISSN: 3029743
ISBN: 9783319218397
DOI: 10.1007/978-3-319-21840-3_1
Appears in Collections:Научные публикации, проиндексированные в SCOPUS и WoS CC

Files in This Item:
File Description SizeFormat 
2-s2.0-84951855468.pdf410,42 kBAdobe PDFView/Open


Items in DSpace are protected by copyright, with all rights reserved, unless otherwise indicated.